Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 24, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 22, 2020, 4:26 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2020, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 22, 2020, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:00 PM CDT | FLASH FLOOD | 1 Se Farmersville, IL | NUMEROUS ROADS FLOODED IN THE FARMERSVILLE AND WAGGONER AREAS. MACOUPIN CREEK IS OUT OF ITS BANKS IN FARMERSVILLE. |
| Jun 22, 5:00 PM CDT | HEAVY RAIN 3.9 | Farmersville, IL | RAINFALL SO FAR TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
786
WGUS53 KLSX 222126
FFWLSX
ILC117-135-230330-
/O.NEW.KLSX.FF.W.0024.200622T2126Z-200623T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
426 PM CDT Mon Jun 22 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northeastern Macoupin County in southwestern Illinois...
Northwestern Montgomery County in south central Illinois...
* Until 1030 PM CDT Monday.
* At 425 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly. An additional one to two inches is possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Virden, Girard, White Oak, Farmersville, Waggoner, Nilwood, Harvel
and Standard City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3934 8951 3934 8982 3952 8982 3952 8953
3935 8953 3935 8951
FLASH FLOOD...RADAR INDICATED
$$
Byrd2 follow-up statements
878
WGUS73 KLSX 230142
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
842 PM CDT Mon Jun 22 2020
ILC117-135-230330-
/O.CON.KLSX.FF.W.0024.000000T0000Z-200623T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macoupin IL-Montgomery IL-
842 PM CDT Mon Jun 22 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT MONDAY
FOR NORTHEASTERN MACOUPIN AND NORTHWESTERN MONTGOMERY COUNTIES...
At 840 PM CDT, Doppler radar indicated that the thunderstorms that
produced heavy rain across the warned area earlier today has moved
out of the region. Up to four inches of rain have already fallen.
Flash flooding is ongoing or expected to begin shortly. Another
round of thunderstorms is possible over the next hour or so, which
could aggravate the flooding situation.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Virden, Girard, White Oak, Farmersville, Waggoner, Nilwood, Harvel
and Standard City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3934 8951 3934 8982 3952 8982 3952 8953
3935 8953 3935 8951
FLASH FLOOD...RADAR INDICATED
$$
Byrd868
WGUS73 KLSX 230321
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1021 PM CDT Mon Jun 22 2020
ILC117-135-230331-
/O.EXP.KLSX.FF.W.0024.000000T0000Z-200623T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macoupin IL-Montgomery IL-
1021 PM CDT Mon Jun 22 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MACOUPIN AND NORTHWESTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 1030 PM CDT MONDAY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3934 8951 3934 8982 3952 8982 3952 8953
3935 8953 3935 8951
$$
ByrdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:44 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 2:44 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 244 PM CDT Mon Jun 22 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 233 PM CDT Mon Jun 22 2020 Showers and thunderstorms have focused along a south/southwest to north/northeast axis of surface convergence. This axis should slowly move eastward over the next several hours. However, the synoptic cold front around 0000 UTC will likely be near a KCOU>>KUIN line. This front likely will attempt to become the main focus for storms during the late evening into the early overnight hours. However, it likely will enter an environment at least partially worked over by ongoing thunderstorms. Therefore, these storms should weaken as they continue southeastward along the cold front. Some of the storms through early evening may be strong to severe, with damaging winds and large hail the main threats. The coverage of storms along this front should also lessen tonight as low-level convergence weakens and stronger forcing for mid/upper level ascent slides eastward out of the area. The front should exit the southeastern CWA around 0900 UTC give or take a couple of hours. Behind the front, cooler and more stable air will infiltrate the region cutting off any chances of showers or storms. Mostly dry weather is favored on Tuesday, but did add the mention of isolated showers as a weak secondary cold front slides through the area beneath cyclonic flow aloft. Left thunder mention out as the instability tomorrow afternoon as model soundings suggest updrafts will be capped by a strong temperature inversion between 775 and 675 hPa. The vast majority of the area though should stay dry and even the isolated shower activity likely would be light in nature. Therefore, the main thing people will notice for Tuesday will be the cooler and less humid airmass now in place over the mid-Mississippi Valley. Look for high temperatures to range from the upper 70s to low 80s across the area, or about 5 degrees below normal for the date. Decreasing cloudiness is expected Tuesday night as the diurnal cumulus dissipates by early evening. A mostly clear and seasonably cool night should be in store with forecast lows in the upper 50s to low 60s. Gosselin .LONG TERM... (Wednesday through Next Monday) Issued at 233 PM CDT Mon Jun 22 2020 (Wednesday - Thursday) Not much change in the upper air pattern for the middle of the work week as a closed mid/upper level low remains quasi-stationary over the Great Lakes. Seasonably cool and mostly dry conditions with low humidity should remain in place across our region as a result. An isolated shower or weak thunderstorm may be possible during the heat of each day, but by and large it looks dry. Temperatures likely will also moderate slightly each day as the airmass slowly modifies. By Thursday, highs in the mid to upper 80s are forecast for much of the area. (Thursday Night - Next Monday) A more active regime still looks possible toward the end of the work week and into next weekend as both the GEFS/EPS depict midlevel flow that becomes more zonal. At the surface, a warm front is forecast to slowly progress through the area Thursday night into Friday. This feature could help provide the focus for shower and thunderstorm development as a shortwave trough moves out of the south-central Plains. This warm front likely will make it north of the area by late Friday, before attempting to move southward as a cold front as another shortwave embedded within zonal flow aloft moves across. Uncertainty with the evolution of this frontal boundary this weekend is high and will have a big impact on sensible weather (precipitation chances and temperatures). Maintained PoPs slightly above climatology given these uncertainties for this period with a slight focus on the afternoon/evening hours each day. Temperatures should be above normal day and night, but specific highs especially are difficult due to the uncertainty with the frontal placement and its impacts to clouds and precipitation chances. For now, have generally upper 80s to low 90s each day with lows in the upper 60s to mid 70s. These values would be about 5 degrees above normal. Humidity should also be on the increase beginning on Friday so peak heat index values may approach 100 degrees. Gosselin && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1228 PM CDT Mon Jun 22 2020 Thunderstorm coverage is expected to increase over the next few hours, peaking between 2100 and 0000 UTC. Maintained a TEMPO group in at KUIN and the metro terminals as these airports have a better chance at seeing storms. Heavy downpours reducing visibility, gusty winds, and small hail are threats for any storm directly impacting an airport through early this evening. The threat for storms should end late this evening behind a cold front. Expect dry weather with VFR conditions with northwest winds around 10 knots. SPECIFICS FOR KSTL: Thunderstorms are expected to develop this afternoon in and around the terminal, with the best chances roughly between 2000 and 0100 UTC. Still looks likely that at least a storm directly impacts the terminal so maintained a TEMPO group. Any storm that does hit KSTL will be capable of heavy downpours with reduced visibility, gusty winds, and small hail. The threat for storms should subside by late this evening behind a cold frontal passage. Dry/VFR conditions are favored thereafter along with a northwest wind around 10 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 22, 2:51 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 251 PM CDT Mon Jun 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 251 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across the area through early this evening. Some of the storms may be strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across parts of the area Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Jun 22, 10:30 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HEAVY RAIN 1 NW MURPHY 38.51N 90.50W
06/21/2020 M3.86 INCH ST. LOUIS MO PUBLIC
0545 PM HAIL MASCOUTAH 38.51N 89.81W
06/21/2020 E0.25 INCH ST. CLAIR IL PUBLIC
REPORT FROM SOCIAL MEDIA.
0149 PM HAIL 2 W BETHALTO 38.92N 90.09W
06/21/2020 U0.75 INCH MADISON IL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0255 PM FLOOD 1 NNE DORCHESTER 39.09N 89.89W
06/21/2020 MACOUPIN IL TRAINED SPOTTER
2-3 INCHES OF WATER FLOODING OVER NORTH
DORCHESTER ROAD 1 MILE NORTH OF TOWN FROM
FARM FIELDS.
0148 PM HAIL 3 WNW GILLESPIE 39.15N 89.87W
06/21/2020 E1.75 INCH MACOUPIN IL TRAINED SPOTTER
TRAINED SPOTTER AT LAKE GILLESPIE REPORTED
HAIL FROM DIME TO NICKEL SIZE WITH A FEW AS
BIG AS GOLFBALLS.
0520 PM HEAVY RAIN 1 W QUINCY 39.93N 91.41W
06/21/2020 M4.50 INCH ADAMS IL BROADCAST MEDIA
AT WGEM-TV DOWNTOWN.
0425 PM FLASH FLOOD 1 NW QUINCY 39.94N 91.40W
06/21/2020 ADAMS IL BROADCAST MEDIA
INTERSECTION OF 7TH AND CHERRY IN QUINCY IS
FLOODED WITH FLOWING WATER. INTERSECTION OF
19TH AND VERMONT HAS WATER UP TO THE TOP OF
SMALLER CAR TIRES.
0338 PM FLASH FLOOD 1 NW QUINCY 39.94N 91.40W
06/21/2020 ADAMS IL BROADCAST MEDIA
TWO CARS STUCK IN FLOOD WATER AT 8TH AND
CHESTNUT STREET. DEPTH OF WATER IS UNKNOWN.
0334 PM HEAVY RAIN 1 SW QUINCY 39.93N 91.40W
06/21/2020 M2.65 INCH ADAMS IL PUBLIC
WITHIN LAST 2 HOURS.
0326 PM TSTM WND GST QUINCY 39.93N 91.39W
06/21/2020 E60 MPH ADAMS IL TRAINED SPOTTER
0312 PM HAIL 1 W QUINCY 39.93N 91.40W
06/21/2020 M1.00 INCH ADAMS IL TRAINED SPOTTER
AT 8TH AND HAMPSHIRE STREET.
0307 PM FLOOD 1 W QUINCY 39.93N 91.40W
06/21/2020 ADAMS IL TRAINED SPOTTER
LOCALIZED FLOODING ON LOCAL ROADS ABOUT 7 TO
8 INCHES DEEP.
0304 PM HAIL 1 W QUINCY 39.93N 91.40W
06/21/2020 E0.25 INCH ADAMS IL TRAINED SPOTTER
0304 PM TSTM WND GST 1 W QUINCY 39.93N 91.40W
06/21/2020 M65 MPH ADAMS IL TRAINED SPOTTER
0300 PM FLOOD 1 W QUINCY 39.93N 91.41W
06/21/2020 ADAMS IL BROADCAST MEDIA
3-4 INCHES OF WATER COVERING INTERSECTIONS
IN QUINCY.
&&Local storm report, Jun 22, 2:28 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 3 E CURRYVILLE 39.36N 91.30W
06/22/2020 E0.25 INCH PIKE MO PUBLIC
&&Local storm report, Jun 22, 2:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN TRUXTON 39.00N 91.24W
06/22/2020 M0.70 INCH LINCOLN MO PUBLIC
0215 PM HEAVY RAIN 1 S TRUXTON 38.99N 91.24W
06/22/2020 E1.50 INCH LINCOLN MO PUBLIC
&&Local storm report, Jun 22, 3:03 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 NNW BOWLING GREEN 39.40N 91.25W
06/22/2020 M0.50 INCH PIKE MO LAW ENFORCEMENT
5-10 MINUTES OF HAIL.
&&Local storm report, Jun 22, 3:38 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 4 WSW VERSAILLES 39.85N 90.72W
06/22/2020 M1.50 INCH BROWN IL TRAINED SPOTTER
FELL IN HALF AN HOUR.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 26 min |
| Jun 22, 2:15 PM CDT | Flash Flood Warning | LSX | Calhoun, Pike | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.